So I’ve had panic attacks for years but over the last 4 days they’ve gotten a lot so I went to the doctors 2 days ago and she put me on propranolol for anxiety and since I’ve started taking them my panic attacks have stopped but I’ve been worse as in I’ve had very short breaths, my heart rate has slowed which I expected to happen but I’m finding it very uncomfortable, I’ve been dizzy and light headed as well as finding it difficult to concentrate on watch TV etc, I’ve had insomnia and once I wake up I can’t go back to sleep. I have also felt extremely nauseous and been unable to eat very much which is making me more dizzy.
I’m wanting to come off them as I don’t want to be reliant on tablets to help with panic attacks/anxiety but I just find these to be really uncomfortable, so I want to know if having only taken them for 2 days, will I have withdrawal symptoms?
Hi. Did you manage to come off the propranolol? I have taken it for x2 days now an I feel awful. Really dizzy and tight chest. Just wondering if you had any withdrawal symptoms? Xx
13 Dec 2018
It is unlikely that you would have withdrawal symptoms after taking it for two days, but you do need to go back to your doctor. Some of these symptoms could be caused by too low blood pressure. You might ask if you could try Xanax. It's wonderful for anxiety, depression,etc.
16 Jul 2019
I have been on the 60mg extended release for about five months for palpitations, tremors and anxiety, it has been causing SEs such as Hair loss, fatigue, muscle spasms, dizziness, weakness and other symptoms. Have been tapering off of this med for about two weeks now, but today I woke up at 4am sweating and with a little anxiety, I am assuming this are withdrawal symptoms. Somebody also mentioned a weird feeling in the head, I am also experiencing like spasms in my throat that often comes with pressure in my sinus area and head, the spasms I also feel them on the side of my head, it’s so weird!
1 Sep 2020
In terms of stopping the drug after a few days you will probably be fine but should monitor any symptoms closely and work with your doctor just to be safe. This drug effects the electrical control of your heart. It is my opinion that this drug should not be taken without carefully considering the tradeoff and risks and after carefully considering the previous sentence. I was prescribed this for mild tremors and high blood pressure. I wish i would have been talked into diet exercise and meditation which could have been more effective and with no negative side effects.
In terms of effects after taking long term and coming off the drug ... It would be nice to get more peoples input here. Im a 33 yo male. I took 60mg XR once a day for about 3 to4 years. Recently tapered off. I have had a few cases of tachycardia up to about 140 150 bpm lasting 10 to 30 minutes. Heart rate gradually drops back to normal. No major symptoms while taking the drug. I have been exercising every day and this has seemed to keep tachycardia from occurring. My blood sugar was a little high last check. Keep in mind this drug is known to raise blood sugar. Keep an eye on it and request an a1c if suspicious. My Heart rate lately has been resting often at 50 to 57 which im wondering if it's because i run or if it's residual bradycardia/arrhythmia. I haven't really had symptoms of bradycardia so it may be normal as i often run 5 miles multiple times a week.
I can't find satisfactory studies or literature on known withdrawal symptoms after taking this drug for years